Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 10, 2005, 2:51 PM EDT for Grand Isle County, Vermont; Clinton County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2005, 2:51 PM EDT (18:51 UTC)
- Expired
- Aug 10, 2005, 3:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Clinton County, NY, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:48 AM EDT, 12 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 2:48 AM EDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 248 AM EDT WED AUG 10 2005 .SHORT TERM (TODAY THROUGH FRIDAY)... ANOTHER HUMID DAY ON TAP FOR THE NORTH COUNTRY AS GULF AIR REMAINS OVER THE REGION...AHEAD OF FRNT. W/ PAST FEW DAYS OF BUILDING INSTABILITY OVER THE NORTH COUNTRY AND CLOSER APPROACH OF FRNT...WILL GO AHEAD AND PUT IN SL CHANCE OF TRW FOR AFTERNOON HRS...CONCENTRATING MAINLY IN N NY. MDLS HAVE WEAKENED/SLOWED THIS FRNT GOING THRU CWA...WITH LATEST MDL RUNS PUSHING FRNT INTO CWA WELL AFT 00Z THUR. HAVE ADJUSTED POPS IN GRIDS TO SHOW FROPA FOR LATER TNGT AND WILL HAVE FRNT CLRING THE REGION BY THURS MORN AROUND 12Z....W/ YET ANOTHER HIGH PRESSURE SYSTEM MVG EAST TO REPLACE FRNT. ENOUGH LL MOISTURE WILL REMAIN TO PRODUCE FG OR AT LEAST HAVE LOW CLD REMNANTS BEHIND FRNT...BUT WILL BE CONCENTRATED MORE IN VT. HIGH MVS SLOWLY EAST DURING THE DAY FRI...OFF THE EAST COAST...WHICH WILL SET UP REGION FOR NEXT ROUND OF POTENTIAL PRECIP OVER THE WEEKEND. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... NO CHANGES TO EXTENDED PLANNED ATTM. FRIDAY...W/ HIGH PRESSURE OFF THE EAST COAST...MDLS HAVE A LOW MVG NORTHEAST OUT OF THE GREAT LKS REGION. THE WARM FRNT WITH THIS SYSTEM DOES NOT LIFT INTO FA UNTIL LATE FRI NGT INTO SATURDAY AND THEN COLD FRNT QUICKLY BEHIND THIS AS SFC LOW IS LIFTED NORTH INTO CANADA ON WK UPPER TROUGH. CURRENT MENTION OF PRECIP FOR THIS LOOKS GD AS BULK OF DYNAMICS W/ LOW SHOULD LIFT NORTH INTO CANADA W/ SFC LOW...AVOIDING BULK OF CWA...BUT SHOWERS ARE GD BET. QUICK BREAK SAT NGT INTO EARLY SUN MORN BFR ANOTHER LOW MVS ACROSS REGION...REPLACED BY HIGH PRESSURE FOR BEGINNING OF FOLLOWING WEEK. && .AVIATION (06Z-06Z)... FCST AVIATION CONCERN THIS MORNING WL BE DEVELOPMENT OF FG. CRNT SAT PIC SHOWS SOME DEBRIS CLOUDS FROM GREAT LAKES CONVECTION APPROACHING OUR WESTERN FA ATTM. ALSO...NOTED WAS A MID LVL DECK DEVELOPING ACRS CENTRAL/NORTHERN VT ATTM. THIS COMBINED WITH SOUTHERLY WINDS AT 8 TO 10 KNTS WL PREVENT FOG FROM DEVELOPING ACRS BTV/MSS TAF SITES. HOWEVER...STILL THINK SOME REDUCE VIS WL OCCUR AT MPV/SLK TOWARD 09Z. WL MENTION TEMPO GROUP OF 1/2SM WITH CIGS BKN001 THRU 13Z THIS MORNING. OTHERWISE...AS CONVECTIVE TEMPS ARE REACHED BTWN 16-17Z THIS AFTN...EXPECT SOME CBS TO DEVELOP. SOUNDINGS SUPPORT BASES AROUND 4KFT. WL CONT TO KEEP TAFS DRY ATTM...AS BEST DYNAMICS AND MOISTURE WL STAY NORTH OF FA THRU 06Z THURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JN LONG TERM...JN AVIATION...TABER
Hazardous weather outlook, Aug 10, 4:41 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 441 AM EDT WED AUG 10 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-110840- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 441 AM EDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: A COLD FRONT WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE FRONT OVER EXTREME NORTHERN NEW YORK AND VERMONT. THE MAIN THREAT WOULD BE GUSTY WINDS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING...ALONG WITH BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 10, 2:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG PLATTSBURGH 44.70N 73.46W
08/10/2005 CLINTON NY PUBLIC
TREES AND POWER LINES DOWN.
&&
MBThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 50 min |
| Aug 10, 3:43 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 47 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2005Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.